Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 18, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 14, 2012, 10:59 AM PDT for Baker County, Harney County, Malheur County, Oregon; 10 counties in Idaho. It took effect at Oct 16, 2012, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2012, 10:59 AM PDT (17:59 UTC)
- In effect from
- Oct 16, 2012, 11:00 AM PDT
- Expired
- Oct 16, 2012, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 12 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS75 KBOI 141759 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1159 AM MDT SUN OCT 14 2012 ...HIGH WINDS POSSIBLE TUESDAY... .A STRONG NORTH PACIFIC COLD FRONT WILL SWEEP THROUGH EASTERN OREGON AND IDAHO TUESDAY MORNING WITH STRONG WEST WINDS BEHIND THE FRONT. WIND SPEEDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE COMMON BUT EVEN STRONGER WINDS...40 TO 60 MPH...ARE POSSIBLE IN THE MAGIC VALLEY WHERE THE SNAKE RIVER BASIN ALIGNS BEST WITH THE WIND DIRECTION. IDZ012-014-015-029-ORZ061>064-150530- /O.NEW.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 1159 AM MDT SUN OCT 14 2012 /1059 AM PDT SUN OCT 14 2012/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY. THIS ADVISORY IS FOR ALL OF SOUTHEAST OREGON AND MOST OF SOUTHWEST IDAHO INCLUDING THE TREASURE VALLEY...OWYHEE MOUNTAINS...AND SOUTHWEST HIGHLANDS. * WINDS...WESTERLY SUSTAINED 30 TO 40 MPH. GUSTS TO 50 MPH. * TIMING...LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WINDS WILL SHIFT TO WEST AND INCREASE AS A COLD FRONT PASSES...WHICH WILL OCCUR IN EASTERN OREGON BETWEEN 5 AM AND 8 AM PDT TUESDAY MORNING AND IN WESTERN IDAHO BETWEEN 9 AM AND NOON MDT. WINDS WILL CONTINUE THROUGH THE AFTERNOON AND SLOWLY DIMINISH LATE IN THE DAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-030-150530- /O.NEW.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1159 AM MDT SUN OCT 14 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING...FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WESTERLY 35 TO 45 MPH...GUSTS TO 60 MPH POSSIBLE. * TIMING...NOON TO 8 PM MDT TUESDAY. * IMPACTS...TRAVEL HAZARD. POSSIBLE PROPERTY DAMAGE. REDUCED VISIBILITY IN BLOWING DUST. BRANCHES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
7 follow-up statements
934 WWUS75 KBOI 150506 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1106 PM MDT SUN OCT 14 2012 ...HIGH WINDS POSSIBLE TUESDAY... .A STRONG NORTH PACIFIC COLD FRONT WILL SWEEP THROUGH EASTERN OREGON AND IDAHO TUESDAY MORNING WITH STRONG WEST WINDS BEHIND THE FRONT. WIND SPEEDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE COMMON BUT EVEN STRONGER WINDS...40 TO 60 MPH...ARE POSSIBLE IN THE MAGIC VALLEY WHERE THE SNAKE RIVER BASIN ALIGNS BEST WITH THE WIND DIRECTION. IDZ012-014-015-029-ORZ061>064-151200- /O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 1106 PM MDT SUN OCT 14 2012 /1006 PM PDT SUN OCT 14 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY. * WINDS...WESTERLY SUSTAINED 30 TO 40 MPH. GUSTS TO 50 MPH. * TIMING...LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WINDS WILL SHIFT TO WEST AND INCREASE AS A COLD FRONT PASSES...WHICH WILL OCCUR IN EASTERN OREGON BETWEEN 5 AM AND 8 AM PDT TUESDAY MORNING AND IN WESTERN IDAHO BETWEEN 9 AM AND NOON MDT. WINDS WILL CONTINUE THROUGH THE AFTERNOON AND SLOWLY DIMINISH LATE IN THE DAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-030-151200- /O.CON.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1106 PM MDT SUN OCT 14 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...WESTERLY 35 TO 45 MPH...GUSTS TO 60 MPH POSSIBLE. * TIMING...NOON TO 8 PM MDT TUESDAY. * IMPACTS...TRAVEL HAZARD. POSSIBLE PROPERTY DAMAGE. REDUCED VISIBILITY IN BLOWING DUST. BRANCHES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
806 WWUS75 KBOI 150941 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 341 AM MDT MON OCT 15 2012 ...VERY WINDY TUESDAY AFTERNOON... .STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP TUESDAY ACROSS SOUTHEAST OREGON AND SOUTHWEST IDAHO. WINDS WILL INCREASE AND BECOME VERY WINDY FROM THE WEST TO NORTHWEST TUESDAY AFTERNOON. IDZ012-014-015-029-ORZ061>064-152215- /O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 341 AM MDT MON OCT 15 2012 /241 AM PDT MON OCT 15 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY FOR SOUTHEAST OREGON AND MUCH OF SOUTHWEST IDAHO. * WINDS...WEST SUSTAINED 30 TO 40 MPH. GUSTS TO 50 MPH. * TIMING...BEGINNING IN OREGON LATE TUESDAY MORNING AND IN IDAHO IN THE EARLY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-030-152215- /O.CON.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 341 AM MDT MON OCT 15 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...WESTERLY 35 TO 45 MPH...GUSTS TO 60 MPH POSSIBLE. * TIMING...NOON TO 8 PM MDT TUESDAY. * IMPACTS...TRAVEL HAZARD. POSSIBLE PROPERTY DAMAGE. REDUCED VISIBILITY IN BLOWING DUST. BRANCHES OR SMALL TREE LIMBS TORN OFF TREES. POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
216 WWUS75 KBOI 152007 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 207 PM MDT MON OCT 15 2012 ...VERY WINDY TUESDAY AFTERNOON... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST OREGON AND SOUTHWEST IDAHO ON TUESDAY AND WILL BE FOLLOWED BY VERY WINDY CONDITIONS TUESDAY AFTERNOON. IDZ016-030-161200- /O.UPG.KBOI.HW.A.0003.121016T1800Z-121017T0200Z/ /O.EXB.KBOI.WI.Y.0018.121016T1800Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 207 PM MDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...NOON TO 8 PM MDT TUESDAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ012-014-015-029-ORZ061>064-161200- /O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 207 PM MDT MON OCT 15 2012 /107 PM PDT MON OCT 15 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OREGON AND MOST OF SOUTHWEST IDAHO FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ TUESDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...BEGINNING IN OREGON LATE TUESDAY MORNING AND IN SOUTHWEST IDAHO BY EARLY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
681 WWUS75 KBOI 161159 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 559 AM MDT TUE OCT 16 2012 ...VERY WINDY WITH AND BEHIND A COLD FRONT... .A STRONG COLD FRONT WHICH EXTENDED FROM PENDLETON TO KLAMATH FALLS OREGON AT 530 AM MDT WILL MOVE THROUGH SOUTHEAST OREGON THIS MORNING...THE BOISE AREA AROUND 9 AM AND THE WESTERN MAGIC VALLEY AROUND 1 PM THIS AFTERNOON. IDZ016-030-162000- /O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 559 AM MDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING...NOON TO 8 PM MDT TODAY...STRONGEST 2 PM THROUGH 5 PM. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ012-014-015-029-ORZ061>064-162000- /O.CON.KBOI.WI.Y.0018.121016T1800Z-121017T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 559 AM MDT TUE OCT 16 2012 /459 AM PDT TUE OCT 16 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 6 PM MDT /5 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 6 PM MDT /5 PM PDT/ THIS EVENING FOR THE ENTIRE TREASURE VALLEY...ALL OF SOUTHEAST OREGON AND THE OWYHEE MOUNTAINS OF IDAHO. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...BAKER CITY TO BURNS BY 6 AM PDT AND SPREADING THROUGH SOUTHWEST IDAHO BY EARLY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
037 WWUS75 KBOI 161938 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 138 PM MDT TUE OCT 16 2012 IDZ016-030-170200- /O.CON.KBOI.WI.Y.0018.000000T0000Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 138 PM MDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING...UNTIL 8 PM MDT THIS EVENING. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ012-014-015-029-ORZ061>064-170000- /O.CON.KBOI.WI.Y.0018.000000T0000Z-121017T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 138 PM MDT TUE OCT 16 2012 /1238 PM PDT TUE OCT 16 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING... A WIND ADVISORY FOR SOUTHEAST OREGON AND MOST OF SOUTHWEST IDAHO REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 6 PM MDT THIS EVENING. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
055 WWUS75 KBOI 162350 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 550 PM MDT TUE OCT 16 2012 IDZ012-014-015-029-ORZ061>064-170100- /O.EXP.KBOI.WI.Y.0018.000000T0000Z-121017T0000Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 550 PM MDT TUE OCT 16 2012 /450 PM PDT TUE OCT 16 2012/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING FOR SOUTHEAST OREGON AND MUCH OF SOUTHWEST IDAHO EXCEPT FOR THE MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. STRONG AND GUSTY WINDS BEHIND A COLD FRONT HAVE SUBSIDED TO BELOW WIND ADVISORY CRITERIA AND WILL DIMINISH FURTHER AFTER SUNSET THIS EVENING. $$ IDZ016-030-170200- /O.CON.KBOI.WI.Y.0018.000000T0000Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 550 PM MDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING...UNTIL 8 PM MDT THIS EVENING. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN AREAS OF BLOWING DUST. MINOR PROPERTY DAMAGE. SMALL BRANCHES TORN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
464 WWUS75 KBOI 170153 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 753 PM MDT TUE OCT 16 2012 IDZ016-030-170300- /O.EXP.KBOI.WI.Y.0018.000000T0000Z-121017T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 753 PM MDT TUE OCT 16 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. WINDS HAVE SUBSIDED TO BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 14, 7:49 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 14, 7:49 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 849 AM MDT SUN OCT 14 2012 .DISCUSSION...DRIER AND WARMER TODAY AS SHORT WAVE RIDGE PASSES THROUGH. SURFACE COLD FRONT OFF THE NW COAST WILL BRING SHOWERS TO NRN ZONES MONDAY...FRONT LOOKS TOO WEAK FOR PCPN IN SOUTHERN ZONES. SNAKE BASIN SHOULD STAY DRY. A BRIEF DRY INTERVAL MONDAY NIGHT THEN A VERY STRONG COLD FRONT TUESDAY WITH PCPN FOR ALL ZONES AND A WIND EVENT...POSSIBLY HIGH WINDS IN THE SNAKE BASIN. WIND FORECASTS FOR TUESDAY WILL ALMOST CERTAINLY BE INCREASED FOR AFTERNOON PACKAGE BUT FOR NOW CURRENT FORECAST LOOKS GOOD THROUGH MONDAY NIGHT. && .AVIATION...WIDESPREAD VFR. INCREASING HIGH CLOUDS TODAY AHEAD OF AN APPROACHING COLD FRONT. FRONT WILL MOVE INTO SE OREGON /FROM THE NORTHWEST/ EARLY MONDAY MORNING. GENERALLY LIGHT SE TO SW SURFACE WINDS THROUGH EARLY EVENING. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE 25 KTS AT 10K FT MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...PATCHY STRATUS ACROSS NORTHERN ZONES ON SATELLITE IMAGES WITH SOME FOG POSSIBLE UNTIL MID MORNING. CLOUDS WILL ADVANCE OVER SE OREGON TODAY AND SW IDAHO BY EVENING SO WARMER DRIER DAY IS ON TRACK. MONDAY SYSTEM IS A BIT MORE AMPLIFIED WITH WARM AND DRY CONDITIONS OVER SOUTH CENTRAL IDAHO MONDAY AFTERNOON BUT ONLY A MINOR CHANGE TO WARM HIGHS UP A TAD. INCREASING WINDS AGAIN MONDAY BUT NOT AS NEARLY STRONG AS EXPECTED TUESDAY. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE NEXT STORM SYSTEM WILL BRING A STRONG COLD FRONT OVER THE FORECAST AREA LATE MONDAY NIGHT AND TUESDAY. THE FRONT AND ASSOCIATED UPPER LEVEL TROUGH WILL BRING WIDESPREAD PRECIPITATION AND WINDY CONDITIONS TO THE REGION THROUGH TUESDAY AFTERNOON. MODELS INDICATING THAT THERE WILL BE A LOT OF QPF WITH THIS SYSTEM. CURRENT FORECAST HAS AROUND HALF AN INCH OF RAIN OVER THE WEST CENTRAL AND BOISE MOUNTAINS WITH FIFTEEN HUNDREDTHS OR LESS OVER THE REST OF THE FORECAST AREA. SNOW LEVELS WILL REMAIN HIGH BUT COULD SEE SNOW ON THE HIGHEST PEAKS BY TUESDAY AFTERNOON. SURFACE WINDS WILL BE ON THE INCREASE TUESDAY WITH THE STRONGEST WINDS TUESDAY AFTERNOON BEHIND THE FRONT. TUESDAY NIGHT INTO WEDNESDAY THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE FORECAST AREA WITH A WEAK RIDGE OF HIGH PRESSURE TO BUILD OVER THE AREA THROUGH THE END OF THE WEEK. THIS WILL BRING SLOWLY WARMING TEMPERATURES AND DRY CONDITIONS TO THE FORECAST AREA. FOR NEXT WEEKEND LATEST MODEL RUNS HAVE NOW DIVERGED ON THE TIMING OF THE NEXT STORM SYSTEM TO MOVE INTO THE PACIFIC NORTHWEST. WILL NOT MAKE ANY CHANGES TO THE FORECAST AT THIS TIME AND WILL WAIT AND SEE HOW LATER MODEL RUNS HANDLE THIS SYSTEM. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....MT PREV SHORT TERM...VM PREV LONG TERM....JA
Hazardous weather outlook, Oct 14, 4:54 AM PDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 554 AM MDT SUN OCT 14 2012 IDZ014-016-151200- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 554 AM MDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS ARE POSSIBLE EAST OF BOISE THROUGH THE MAGIC VALLEY TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA ESTABLISHED CHANNELS OF COMMUNICATION. IDZ011>013-015-028>030-033-ORZ061>064-151200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- SOUTHWEST HIGHLANDS-CAMAS PRAIRIE-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 554 AM MDT SUN OCT 14 2012 /454 AM PDT SUN OCT 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:59 AM PDT | High Wind Watch | BOI | Gooding, Jerome, Twin Falls | 26 hr |
Nearby
Wind Advisories in Idaho, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.